Massachusetts, 2013

Flash Flood in Massachusetts, September 1, 2013

September 1, 2013 · NWS ALY · 1 event in 1 county or zone

A moist and humid air mass was in place across the region on Sunday, September 1st. A surface frontal boundary was situated across southern New York into southern New England during the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A moist and humid air mass was in place across the region on Sunday, September 1st. A surface frontal boundary was situated across southern New York into southern New England during the morning hours. During the day, the frontal boundary slowly lifted northward. With enough instability in place due to daytime heating, some showers and thunderstorms developed along this frontal boundary. The showers and thunderstorms tracked over the same locations during the afternoon hours across Berkshire County. As a result of the persistent heavy rain, flash flooding occurred, causing roads to be flooded in the Williamstown area.

By the evening hours, the showers and thunderstorms were located north of the region and beginning to weaken, and the threat for flash flooding ended.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 1, 3:38 PM EST, 17 minutes earlier.

Area forecast discussion, Sep 1, 3:38 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT SUN SEP 1 2013

.SYNOPSIS...
A PERSISTENT WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION
THROUGH LABOR DAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO FORM ALONG A WEAK BOUNDARY INTO THIS EVENING...WITH
THE GREATEST COVERAGE MAINLY EAST AND SOUTH OF ALBANY. THE UNSETTLED
WEATHER WILL CONTINUE THROUGH LABOR DAY WHEN A STRONG UPPER LEVEL
LOW AND MULTIPLE FRONTAL BOUNDARIES BRING MORE WIDESPREAD SHOWERS
AND SCATTERED THUNDERSTORMS TO THE REGION YORK WITH LOCALLY HEAVY
RAINFALL. A DRYING TREND WITH COOLER TEMPERATURES IS EXPECTED BY MID
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 415 PM EDT...HAVE ISSUED A SHORT-FUSED FLASH FLOOD WATCH INTO
THIS EVENING FOR AREAS FROM THE TACONICS IN EASTERN NY...EASTWARD
THROUGH ALL OF WESTERN NEW ENGLAND.

ISOLATED TO SCATTERED CONVECTION CONTINUES LATE THIS AFTERNOON ALONG
A DIFFUSE BOUNDARY THAT IS SLOWLY LIFTING BACK NORTHWARD ACROSS THE
AREA. THE MOST CONCENTRATED SHOWER/T-STORM ACTIVITY HAS BEEN SOUTH
AND EAST OF ALBANY...INCLUDING SOME FLASH FLOODING ACROSS NORTHEAST
LITCHFIELD COUNTY.

THERE IS ADDITIONAL CONVECTION WITH HEAVY RAIN OVER NORTHERN
BERKSHIRE AND WINDHAM COUNTY VERMONT AT THIS HOUR. THIS AREA WILL
LIKELY EXPERIENCE FLASH FLOODING DUE TO THE SLOW MOVING NATURE OF
THE T-STORMS WITH DOWNPOURS. PWATS REMAIN RATHER HIGH JUST OVER
1.50" WHICH IS BETWEEN 1 AND 2 STDEV ABOVE NORMAL FOR EARLY
SEPTEMBER. ALSO...SURFACE DEWPOINTS REMAIN RATHER HIGH IN THE UPPER
60S TO LOWER 70S ACROSS MUCH OF THE AREA. THE ONLY EXCEPTION IS
ACROSS THE WESTERN/SOUTHERN ADIRONDACKS WHERE SLIGHTLY DRIER AIR
RESIDES NORTH OF THE BOUNDARY. WILL CONTINUE TO MENTION ONLY SLIGHT
CHANCE POPS THERE INTO THE EVENING...WITH CHANCE TO LIKELY VALUES
SOUTH AND EAST OVER THE REST OF THE AREA.

OTHER THAN WHAT CONVECTION IS OCCURRING ACROSS THE AREA NOW...THERE
IS NOT MUCH UPSTREAM AT THIS TIME...SO DECIDED TO LOWER POPS TO
CHANCE RANGE OVERNIGHT. THE CURRENT ACTIVITY SHOULD GRADUALLY
DIMINISH BEFORE LARGE SCALE ASCENT INCREASES AHEAD OF THE MAIN UPPER
TROUGH AND FIRST SURFACE BOUNDARY ASSOCIATED WITH THE UPPER TROUGH
TOWARDS LABOR DAY MORNING. IT WILL BE ANOTHER WARM AND MUGGY NIGHT
ACROSS THE AREA WITH MINS IN THE 60S ONCE AGAIN.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
LABOR DAY LOOKS TO BE AN ACTIVE DAY ACROSS THE AREA IN TERMS OF MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH DOWNPOURS...AND POSSIBLY
SOME STRONGER CONVECTION WITH GUSTY WINDS DURING THE AFTERNOON. AN
UPPER LEVEL TROUGH OVER THE UPPER GREAT LAKES AND SOUTHERN
ONTARIO...WILL SLOWLY MIGRATE EASTWARD INTO THE CENTRAL AND EASTERN
GREAT LAKES BY LATE MONDAY. AT THE SURFACE...ONE OR BOUNDARIES OR
PRE-FRONTAL TROUGHS WILL PASS THROUGH THE AREA PROVIDING A FAVORABLE
ENVIRONMENT FOR LARGE SCALE ASCENT. THE MAIN CHALLENGE IS HOW
MUCH...IF ANY...SUNSHINE CAN BREAK THROUGH THE CLOUD COVER WHICH
WILL HAVE AN IMPACT ON RESULTANT INSTABILITY. EVEN WITHOUT MUCH
SUNSHINE...THE ATMOSPHERE SHOULD BECOME UNSTABLE ENOUGH FOR DECENT
COVERAGE OF CONVECTION WITH A MOISTURE-RICH ENVIRONMENT AND HIGH
PWATS/DEWPOINTS IN PLACE. DEEP LAYER 0-6 KM WIND SHEAR IS FORECAST
TO INCREASE TO BETWEEN 25 AND 35 KT BY LATE IN THE DAY...SO IF LARGE
MAGNITUDE OF CAPE CAN BE REALIZED THERE COULD BE SOME MORE
ROBUST/ORGANIZED T-STORMS PRODUCING GUSTY WINDS. THIS SCENARIO IS
NOT CERTAIN...AND THE STORM PREDICTION CENTER HAS OUR AREA IN A LOW
5 PERCENT PROB FOR SEVERE STORMS AT THIS TIME. WILL HAVE TO MONITOR
TRENDS.

CHANCES FOR CONVECTION WILL LINGER INTO MONDAY NIGHT...AS THE NEXT
SURFACE BOUNDARY SLOWLY MOVES THROUGH THE AREA. THE RISK FOR
STRONGER STORMS SHOULD DIMINISH WITH INCREASING STABILITY. WILL
MENTION CHANCE POPS THROUGH THE NIGHT WITH OVERCAST CONDITIONS. THE
ACTUAL SURFACE COLD FRONT AND UPPER TROUGH AXIS WILL MOVE THROUGH ON
TUESDAY...WITH AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS.
INSTABILITY SHOULD NOT BE AS HIGH...SO ONLY GARDEN VARIETY STORMS
ARE EXPECTED. IT WILL BE SLIGHTLY COOLER WITH SLOWLY DECREASING
HUMIDITY LEVELS BY LATE TUESDAY. SCATTERED SHOWERS SHOULD GRADUALLY
END TUESDAY NIGHT...AS THE TROUGH AXIS FINALLY PASSES THROUGH.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE LATEST MODEL GUIDANCE REMAINS IN GOOD AGREEMENT THAT THE
NORTHEAST WILL REMAIN UPSTREAM OF A LONGWAVE TROUGH AXIS PROVIDING A
BROAD AREA OF SURFACE DIVERGENCE AND A SURFACE HIGH PRESSURE TO FORM
IN THE OHIO VALLEY. THIS WILL BRING TRANQUIL CONDITIONS FOR THE
REMAINDER OF THE WEEK BEFORE OUR NEXT CHANCE OF PRECIPITATION COMES
FOR THE WEEKEND.

WEDNESDAY THROUGH FRIDAY...AFTER THE COLD FRONT PASSAGE FROM EARLIER
IN THE WEEK...12Z MODELS SHOWS A BROAD HIGH PRESSURE SYSTEM UPSTREAM
OF A LARGE UPPER LEVEL LONGWAVE TROUGH AXIS IN THE ATLANTIC THAT
WILL BRING THE AREA TRANQUIL WEATHER CONDITIONS. NORTHWESTERLY FLOW
AROUND THE SURFACE HIGH WILL BRING COOL AND DRY AIR FROM CANADA
SOUTHEAST INTO THE REGION. TEMPERATURES WILL BE AT OR EVEN SLIGHTLY
BELOW AVERAGE DURING THE DAY. LATEST GUIDANCE SHOWS T850 RANGING
BETWEEN 10C-12C. THIS WILL RESULT IN HIGH TEMPS ON WEDNESDAY AND
THURSDAY RANGING FROM THE MID AND UPPER 60S IN THE HIGH TERRAIN TO
LOWER 70S IN VALLEY LOCATIONS. LOW TEMPERATURES DUE TO THIS MUCH
DRIER AND COOLER AIRMASS ACROSS THE REGION WITH A SLIGHT
NORTHWESTERLY FLOW ON WEDNESDAY NIGHT AND THURSDAY NIGHT WILL RANGE
FROM THE UPPER 30S AND LOW 40S IN THE ADIRONDACKS TO MID AND UPPER
40S FOR THE REST OF THE REGION. AS THE SURFACE HIGH PRESSURE MOVES
EAST TOWARD THE DELMARVA PENINSULA...WIND WILL SHIFT TO MORE OF A
SOUTH TO SOUTHWEST FLOW USHERING WARM AIR FROM THE SOUTHEAST INTO
THE REGION WHERE HIGH ON FRIDAY WILL RANGE FROM THE MID TO UPPER 70S
WHICH IS CLOSER TO AVERAGE.

SATURDAY INTO SUNDAY...THE LATEST GUIDANCE SHOWS SHORTWAVE IMPULSES
AROUND AN UPPER LEVEL TROUGH THAT WILL MOVE SOUTHEAST FROM HUDSON
BAY THROUGHOUT THE WEEKEND. THIS WILL RESULT IN THE CHANCE OF A
PASSING SHOWER ESPECIALLY ACROSS THE NORTHERN AREAS OF OUR CWA WHICH
INCLUDES THE ADIRONDACKS AS THESE AREAS WILL BE CLOSER IN PROXIMITY
TO THE PROGRESSION OF THE UPPER LEVEL FEATURE MOVING ACROSS SOUTHERN
CANADA. BEST CHANCES OF SHOWERS WILL BE SATURDAY EVENING INTO THE
DAY ON SUNDAY. HIGH TEMPERATURES OVER THE WEEKEND WILL RANGE FROM
THE LOW 70S IN THE HIGH TERRAIN TO UPPER 70S IN VALLEY LOCATIONS.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A FRONTAL BOUNDARY IS SITUATED JUST TO THE SOUTH OF THE
REGION...ALLOWING FOR SOME SCT SHOWERS AND THUNDERSTORMS NEAR
KPOU. WITHIN ANY SHOWER OR TSTM...A BRIEF PERIOD OF IFR CONDITIONS
IS POSSIBLE. FURTHER NORTH...KALB/KPSF/KGFL LOOK QUIET FOR THE
NEXT FEW HOURS WITH VFR OR HIGH END MVFR CIGS...BUT THE THREAT
FOR SHOWERS/STORMS WILL RETURN TO THESE SITES FOR THE EVENING AS
THE FRONTAL BOUNDARY BEGINS TO LIFT BACK NORTHWARD. SFC WINDS LOOK
VERY LIGHT...GENERALLY 5 KTS OR LESS THROUGH THE EVENING.

TONIGHT INTO MONDAY MORNING...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE ENTIRE REGION AS A SLOW MOVING COLD FRONT AND
ASSOCIATED UPPER TROUGH APPROACH THE AREA. THIS WILL ALLOW FOR
MVFR CONDITIONS AND POSSIBLE PERIODS OF IFR AS WELL WITHIN
SHOWERS...POSSIBLE THUNDERSTORMS AND LOW CLOUDS. WINDS WILL BE
NEARLY CALM OVERNIGHT...BECOMING SOUTHERLY ON MONDAY AT 5-10 KTS.
SOME IMPROVEMENT IN FLYING CONDITIONS MAY OCCUR TOWARDS MIDDAY
MONDAY...ESP FOR THE VALLEY TERMINALS.

OUTLOOK...
MONDAY NIGHT TO TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES ARE EXPECTED AT THIS TIME. A PERSISTENT WARM
AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH LABOR DAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
FORM ALONG A WEAK BOUNDARY INTO THIS EVENING...WITH THE GREATEST
COVERAGE MAINLY EAST AND SOUTH OF ALBANY. THE UNSETTLED WEATHER WILL
CONTINUE THROUGH LABOR DAY WHEN A STRONG UPPER LEVEL LOW AND
MULTIPLE FRONTAL BOUNDARIES BRING MORE WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO THE REGION YORK WITH LOCALLY HEAVY
RAINFALL. A DRYING TREND WITH COOLER TEMPERATURES IS EXPECTED BY MID
WEEK. RH VALUES WILL REMAIN HIGH...WITH GENERALLY LIGHT WINDS
THROUGH MONDAY NIGHT.

&&

.HYDROLOGY...
A SHORT-FUSE FLASH FLOOD WATCH HAS BEEN ISSUED INTO THIS EVENING
FOR AREAS FROM THE TACONICS IN EASTERN NY...EASTWARD THROUGH ALL
OF WESTERN NEW ENGLAND.

WIDESPREAD HYDRO PROBLEMS ARE NOT ANTICIPATED THE NEXT 5 DAYS ON THE
MAIN STEM RIVERS. HEAVY RAINFALL WITH LOCALIZED IMPACTS WILL BE
POSSIBLE THIS EVENING THROUGH THROUGH LABOR DAY FROM SHOWERS AND
THUNDERSTORMS WITH ISOLATED MINOR URBAN/SMALL STREAM AND/OR FLASH
FLOODING. THE BEST CHANCE FOR MORE WIDESPREAD CONVECTION WILL BE ON
LABOR DAY.

HUMID CONDITIONS WILL PERSIST...SO LOCALIZED DOWNPOURS CAN BE
EXPECTED WITH ANY THUNDERSTORMS. SOME LOCATIONS COULD GET A QUICK
FEW INCHES OF RAINFALL IN 3 HOURS OR LESS...AS WHAT OCCURRED ON
SATURDAY AND INTO EARLY THIS AFTERNOON.

ISOLATED URBAN...SMALL STREAM...AND POOR DRAINAGE FLOODING AND/OR
FLASH FLOODING WILL BE POSSIBLE THE REMAINDER OF THE HOLIDAY
WEEKEND. SOME SUBSTANTIAL WITHIN BANK RISES ARE POSSIBLE ON LARGER
STREAMS WHERE MORE WIDESPREAD SHOWERS AND STORMS OCCUR. ZONAL FFG
VALUES REMAIN RELATIVELY HIGH AROUND 2.5 INCHES PER 3 HOURS DURING
THIS TIME FRAME. IF THE POTENTIAL FOR WIDESPREAD FLASH FLOODING
INCREASES...THEN A FLASH FLOOD WATCH MAY BE NEEDED FOR PARTS OF THE
HYDRO SERVICE AREA INTO LABOR DAY.

RAINFALL AMOUNTS WILL CONTINUE TO BE QUITE VARIABLE DUE TO WHERE
THE CONVECTION DEVELOPS AND MOVES. SOME LOCATIONS RECEIVED 1 TO 3
INCHES OF RAINFALL YESTERDAY INTO THIS AFTERNOON /SRN TACONICS...NW
CT...BERKSHIRES...HELDERBERGS AND PORTIONS OF ALY CTY AND WINDHAM
VT/. THE SOILS ARE BIT MORE SATURATED IN THESE AREAS...AND THEY WILL
HAVE TO MONITORED CLOSELY FOR ANY HYDRO ISSUES.

COOLER AND DRIER WEATHER WILL MOVE BACK INTO THE HSA FOR THE MID
WEEK ALLOWING STREAMS AND RIVERS TO RECEDE FROM THE RAINFALL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
THE AVERAGE MONTHLY TEMPERATURES FOR AUGUST 2013 CAME IN BELOW
NORMAL FOR ALBANY...GLENS FALLS...POUGHKEEPSIE...BENNINGTON AND
PITTSFIELD.

THE METEOROLOGICAL SUMMER FOR 2013 COMES IN AT THE 7TH WETTEST FOR
ALBANY SINCE 1826 AND THE 4TH WETTEST FOR POUGHKEEPSIE SINCE 1949.
THE AVERAGE TEMPERATURES FOR THE SUMMER WERE AROUND 1.5 DEGREES
ABOVE NORMAL FOR ALL 5 CLIMATE LOCATIONS.

PLEASE REFER TO OUR FACEBOOK POSTS OR TWEETS SUMMARIZING AUGUST 2013
AND THE SUMMER.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ054-061-
     066.
MA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...JPV/WASULA
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...LFM
AVIATION...FRUGIS
FIRE WEATHER...JPV
HYDROLOGY...JPV/WASULA
CLIMATE...IAA
Hazardous weather outlook, Sep 1, 3:56 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
456 AM EDT SUN SEP 1 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
456 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE PONDING OF WATER ON
ROADS...IN URBAN AREAS...POOR DRAINAGE LOCATIONS...AND OTHER LOW
LYING AREAS. AN ISOLATED FLASH FLOOD MAY ALSO BE POSSIBLE DUE TO
THE SLOW MOVEMENT OF THE THUNDERSTORMS OF LESS THAN 20 MPH...AND
LOCALIZED SATURATED SOILS FROM YESTERDAYS SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ALSO ON LABOR DAY INTO THE
EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN WHICH MAY CAUSE
PONDING OF WATER ON ROADS...IN URBAN AREAS...POOR DRAINAGE
LOCATIONS...AND OTHER LOW LYING AREAS. A FEW STRONG THUNDERSTORMS
MAY PRODUCE STRONG GUSTY WINDS UP TO 55 MPH DURING THE AFTERNOON
AND EARLY EVENING HOURS ON LABOR DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Sep 1, 2:23 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      WINSTED                 41.93N  73.07W
09/01/2013                   LITCHFIELD         CT   911 CALL CENTER

            ONE STREET WAS FLOODED DUE TO A BLOCKED CATCH BASIN
            FROM HEAVY RAINFALL

&&

EVENT NUMBER ALY1300395

FRUGIS

The radar

The Albany radar (KENX), 72 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Berkshire

When
September 1, 3:55 PM EST to 5:51 PM EST
Where
Berkshire County, 0.38 mi WNW of White Oaks to 0.12 mi SW of Williamstown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.732, -73.207

Several locations along Route 7 in Williamstown experienced flash flooding due to heavy rainfall. In addition, several other local roads in Williamstown were impacted by flood waters as well.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2013Every state in 2013This day in weather historyWarnings in Massachusetts, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467028.